I am a 22 year old woman. Back in December, I got my hair highlighted for the first time ever. Before this, I had never dyed or had any treatments done to my hair.
After this particular highlighting, I never noticed any problems. Recently, I got my hair treated again but with more highlights. The hairstylist said that there were 3 small bald spots on my scalp in different areas she found while applying the foil highlights. They are probably about the size of a dime to a nickel in each area. She was the same person who did my hair in December and she said that she never had noticed it then, only until this particular time.
I realize that more than likely this hair loss is probably due to stress (I am in my last semester of college) and perhaps the chemicals that were in the hair dye (Since I had never had any problems prior to getting my hair treated). As well, I have had serious problems with dandruff since about the time I got to college.
After I got my hair treated the first time, I did straight iron it a lot.
Based on what I have told you, what do you suggest? I was told to watch the areas by my hairstylist. I suppose it probably would also be better to stop straight ironing my hair and getting different treatments for a while. I don't want to worry when there really is no reason but of course no 22 year old woman wants to hear she has lost hair in more than one area in the last 3 months.
I think you have alopecia areata. This is a common hair condition of unknown cause. It has been related to stress, but in my experience people with alopecia are no more stressed than anyone else. Alopecia has nothing to do with chemicals or straightening, so there's no need for you to change your hair-care practices. The normal course of events in alopecia is for the spots to come on suddenly, as they seems to have done with you, and to grow back spontaneously in 3-6 months. No treatment is generally needed. The condition may recur someday, but the same thing should happen if it does.
Needless to say, you'll need a medical opinion in person to corroborate my impression, but that's what it sounds like.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.